Open Access
Translator Disclaimer
April, 1972 Limit Laws for Extreme Order Statistics From Strong-Mixing Processes
Roy E. Welsch
Ann. Math. Statist. 43(2): 439-446 (April, 1972). DOI: 10.1214/aoms/1177692624


This paper considers the possible limit laws for a sequence of normalized extreme order statistics (maximum, second maximum, etc.) from a stationary strong-mixing sequence of random variables. It extends the work of Loynes who treated only the maximum process. The maximum process leads to limit laws that are the same three types that occur when the underlying process is a sequence of independent random variables. The results presented here show that the possible limit laws for the $k$th maximum process $(k > 1)$ from a strong-mixing sequence form a larger class than can occur in the independent case.


Download Citation

Roy E. Welsch. "Limit Laws for Extreme Order Statistics From Strong-Mixing Processes." Ann. Math. Statist. 43 (2) 439 - 446, April, 1972.


Published: April, 1972
First available in Project Euclid: 27 April 2007

zbMATH: 0243.62013
MathSciNet: MR307306
Digital Object Identifier: 10.1214/aoms/1177692624

Rights: Copyright © 1972 Institute of Mathematical Statistics


Vol.43 • No. 2 • April, 1972
Back to Top